MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11636
Medical Device Problem Codes Break (1069); Material Puncture/Hole (1504); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, upon removal of the device during an unknown procedure, a flexor raabe guiding sheath was deformed and "perforated".Additional information has been requested.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
E1: customer name and address: (b)(6); phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 17feb2023.The procedure was "plain old balloon angioplasty" of the popliteal artery via a contralateral approach from the femoral artery.The anatomy was slightly tortuous and not extremely calcified.The bifurcation was normal.Resistance was not encountered during insertion of the device; however, resistance was reported upon device removal.Resistance was "not really" encountered upon advancement or removal of other devices through the sheath.The dilator was not reinserted prior to removal of the sheath, which was removed over another manufacturer's wire guide.Upon removal of the sheath from the patient, the distal end of the sheath was noted to be flattened and a hole was found in the sheath.The device did not unravel or separate.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as originally reported, upon removal of the device during an unknown procedure, a flexor raabe guiding sheath was deformed and "perforated".Additional information was received 17feb2023.The procedure was "plain old balloon angioplasty" of the popliteal artery via a contralateral approach from the femoral artery.The anatomy was slightly tortuous and not extremely calcified.The bifurcation was normal.Resistance was not encountered during insertion of the device; however, resistance was reported upon device removal.Resistance was "not really" encountered upon advancement or removal of other devices through the sheath.The dilator was not reinserted prior to removal of the sheath, which was removed over another manufacturer's wire guide.Upon removal of the sheath from the patient, the distal end of the sheath was noted to be flattened and a hole was found in the sheath.The device did not unravel or separate.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return and initial evaluation of the device on 08mar2023, the distal tip of the sheath was split.No hole was noted in the sheath material as originally reported.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The sheath was flattened, compressed, and kinked 54-centimeters from the distal tip.The distal tip of the sheath was split.A document-based investigation evaluation was performed.One relevant non-conformance was noted on one device for a surface defect; however, the non-conforming product was scrapped.There have been no other reported complaints for this lot number.The product ifu warns ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance i anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on the lot, the non-conforming product was scrapped, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a component failure contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Upon return and initial evaluation of the device on 08mar2023, the distal tip of the sheath was split.No hole was noted in the sheath material as originally reported.
 
Additional Manufacturer Narrative
H3: (other): the device has been returned and preliminary evaluation has been performed; however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16353497
Report Number1820334-2023-00122
Device Sequence Number6432269
Product Code DYB
UDI-Device Identifier00827002116368
UDI-Public(01)00827002116368(17)251025(10)15035693
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2025
Device Model NumberG11636
Device Catalogue NumberKCFW-6.0-38-70-RB-RAABE
Device Lot Number15035693
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer02/17/2023
03/08/2023
05/02/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date02/24/2023
04/05/2023
05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARMADA BALLOON- BOSTON SCIENTIFIC; SUPRACORE WIRE- ABBOTT
Patient SexUnknown